Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 8, 2016, 7:39 PM CDT for Barber County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 8, 2016, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
837
WWUS83 KDDC 090039
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT THU SEP 8 2016
KSZ090-090130-
BARBER KS-
739 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBER COUNTY UNTIL 830
PM CDT...
AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DEERHEAD...OR 13 MILES SOUTHWEST OF MEDICINE
LODGE... MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE LIKELY.
HAIL TO THE SIZE OF NICKELS IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...HARDTNER...SHARON AND ELM MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 9854 3700 9869 3714 9894 3745 9870
3725 9835 3717 9835
TIME...MOT...LOC 0038Z 220DEG 26KT 3715 9875
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 8, 6:03 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 8, 6:03 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 603 PM CDT THU SEP 8 2016 ...UPDATE TO AVIATION... .SYNOPSIS... Issued at 233 PM CDT Thu Sep 8 2016 A weak upper level trough was situated across the western plains today; and ample low to mid level tropical moisture was in place. A weak frontal boundary was situated across southern Kansas. South of this front from Pratt and Ashland southward, temperatures were in the lower 90s with dewpoints in the upper 60s to lower 70s, along with moderate surface based CAPE values. Sunshine was increasing even north of this boundary as far north as Dodge City. However, on the cool side of the boundary, convective inhibition was stronger. A strong shortwave trough over the northern Rockies will progress rapidly eastward, helping to sweep a cold front through western Kansas on Friday. Surface high pressure will build into western Kansas behind the associated cold front by Saturday morning. Lee troughing will develop Sunday and persist into Monday ahead of the next strong upper level trough digging into the Rockies. Meanwhile, a northern stream upper level trough will push another cold front through western Kansas by late Monday. The upper level trough over the Rockies is expected to slow down and close off by Tuesday, and then only slowly meander eastward toward the high plains by next Thursday. && .SHORT TERM...(This evening through Friday) Issued at 233 PM CDT Thu Sep 8 2016 Thunderstorms are expected to develop along the aforementioned surface front this afternoon and then propagate southeastward through this evening. The best chance of storms will be in the counties bordering Oklahoma. These storms may be marginally severe with hail as large as quarters and wind gusts to 60 mph. Thunderstorms are expected to develop along a cold front Friday afternoon, with the best chances along a corridor from Larned to Medicine Lodge where the front will be arriving after peak daytime heating. These storms may also be marginally severe with hail as large as quarter size and wind gusts to 60 mph. Lows tonight are expected to be in the 60s to lower 70s. Highs Friday should reach into the lower 90s well ahead of the front in south central Kansas, with mid 80s near Scott City where the front will arrive a little earlier. .LONG TERM...(Friday night through Thursday) Issued at 233 PM CDT Thu Sep 8 2016 Cooler temperatures can be expected in the wake of the front Saturday with lows in the lower to middle 50s and highs in the mid to upper 70s. Warmer highs in the 80s can be expected for Sunday and Monday as lee troughing develops along with south winds. There is a chance of thunderstorms along and ahead of the next cold front from Monday afternoon into early Tuesday. Much cooler air will arrive in the wake of the front by Tuesday. Cloudy and cool weather can be expected mid to late next week as upper level troughing slowly moves across the Rockies and surface high pressure wedges southward ahead of the trough. Elevated showers and thunderstorms are possible in the cool air over southwestern Kansas Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 600 PM CDT Thu Sep 8 2016 Lingering low level stratus may lead to periodic MVFR cigs in the vicinity of KHYS this evening. Otherwise, primarily VFR conditions are expected in the vicinity of all TAF sites through early Friday afternoon. Light southeasterly winds this evening will become light and variable overnight as a surface low moves eastward from southeast Colorado into southwest Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 88 54 77 / 20 40 30 0 GCK 65 86 52 78 / 20 20 0 0 EHA 63 90 53 77 / 10 10 10 0 LBL 65 91 55 77 / 20 30 30 0 HYS 66 85 51 76 / 20 50 10 0 P28 71 93 59 79 / 60 60 90 0 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...JJohnson
Hazardous weather outlook, Sep 8, 3:40 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT THU SEP 8 2016 KSZ030-031-043>046-061>066-074>081-084>090-092045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 PM CDT THU SEP 8 2016 /240 PM MDT THU SEP 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM MEADE TO GREENSBURG TO PRATT. THESE STORMS COULD BE MARGINALLY SEVERE WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO LIBERAL. THESE STORMS COULD BE MARGINALLY SEVERE WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM MONDAY AFTERNOON INTO EARLY TUESDAY. IT IS TOO EARLY TO TELL WHETHER THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED BETWEEN 4 PM AND 10 PM ALONG AND SOUTH OF A LINE FROM MEADE TO GREENSBURG TO PRATT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Sep 8, 6:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 650 PM CDT THU SEP 8 2016 KSZ065-066-079-090030- EDWARDS KS-PAWNEE KS-STAFFORD KS- 650 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STAFFORD... SOUTHEASTERN PAWNEE AND EAST CENTRAL EDWARDS COUNTIES UNTIL 730 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR BELPRE...OR 17 MILES EAST OF KINSLEY...MOVING EAST AT 30 MPH. HAIL TO THE SIZE OF NICKELS IS LIKELY. LOCATIONS IMPACTED INCLUDE... MACKSVILLE...BELPRE AND DILLWYN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3785 9912 3795 9919 3807 9897 3791 9881 TIME...MOT...LOC 2349Z 254DEG 25KT 3793 9909 TURNER
Special weather statement, Sep 8, 6:56 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 656 PM CDT THU SEP 8 2016 KSZ089-090-090045- BARBER KS-COMANCHE KS- 656 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND SOUTHWESTERN BARBER COUNTIES UNTIL 745 PM CDT... AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AETNA...OR 23 MILES NORTHWEST OF ALVA...MOVING NORTHEAST AT 25 MPH. OTHER THUNDERSTORMS WERE DEVELOPING NORTHEAST OF AETNA...AND NAER HARDNER...ALSO MOVING NORTHEAST. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HARDTNER AND AETNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3720 9894 3703 9854 3700 9863 3700 9917 TIME...MOT...LOC 2355Z 226DEG 23KT 3696 9906 TURNER
Special weather statement, Sep 8, 7:09 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 709 PM CDT THU SEP 8 2016 KSZ088-089-090045- CLARK KS-COMANCHE KS- 709 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 745 PM CDT... AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLARK STATE LAKE...OR 10 MILES NORTHEAST OF ASHLAND...MOVING NORTHEAST AT 20 MPH. HAIL TO NICKEL SIZE IS LIKELY. LOCATIONS IMPACTED INCLUDE... LEXINGTON. LAT...LON 3720 9961 3731 9979 3745 9969 3733 9947 TIME...MOT...LOC 0008Z 217DEG 18KT 3731 9965 TURNER
Local storm report, Sep 8, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
710 PM CDT THU SEP 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST 4 NNW COATS 37.57N 98.85W
09/08/2016 E58 MPH PRATT KS PUBLIC
.
&&
RBLocal storm report, Sep 8, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT THU SEP 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 N HOPEWELL 37.86N 99.00W
09/08/2016 E1.00 INCH STAFFORD KS PUBLIC
.
&&
RBSpecial weather statement, Sep 8, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT THU SEP 8 2016
KSZ090-090130-
BARBER KS-
739 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBER COUNTY UNTIL 830
PM CDT...
AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DEERHEAD...OR 13 MILES SOUTHWEST OF MEDICINE
LODGE... MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE LIKELY.
HAIL TO THE SIZE OF NICKELS IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...HARDTNER...SHARON AND ELM MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 9854 3700 9869 3714 9894 3745 9870
3725 9835 3717 9835
TIME...MOT...LOC 0038Z 220DEG 26KT 3715 9875
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:09 PM CDT | Special Weather Statement | DDC | Clark | 36 min |
| Sep 8, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 46 min |
| Sep 8, 10:07 PM CDT | Special Weather Statement | DDC | Pratt | 38 min |
| Sep 8, 11:05 PM CDT | Special Weather Statement | DDC | Pratt | 40 min |
| Sep 8, 11:25 PM CDT | Special Weather Statement | DDC | Barber | 35 min |
| Sep 9, 2:20 AM CDT | Dense Fog Advisory | DDC | Finney, Kearny, Lane, Ness, Scott, Trego | 8 hr |
| Sep 9, 2:28 AM CDT | Flash Flood Watch | DDC | Barber, Pratt, Stafford | 19 hr |
| Sep 9, 4:38 PM CDT | Special Weather Statement | DDC | Comanche | 67 min |
| Sep 9, 5:02 PM CDT | Special Weather Statement | DDC | Meade | 58 min |
| Sep 9, 5:14 PM CDT | Special Weather Statement | DDC | Kiowa | 46 min |
| Sep 9, 5:23 PM CDT | Special Weather Statement | DDC | Clark | 67 min |
| Sep 9, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 53 min |
| Sep 9, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 38 min |
| Sep 9, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 34 min |
| Sep 9, 6:14 PM CDT | Flash Flood Warning | DDC | Clark | 3 hr |
| Sep 9, 6:15 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 45 min |
| Sep 9, 6:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 19 min |
| Sep 9, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 46 min |
| Sep 9, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 23 min |
| Sep 9, 6:49 PM CDT | Areal Flood Advisory | DDC | Ford, Kiowa | 116 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.